I have been on Apixaban for about two weeks and I have been fine until yesterday when I had stomach problems, felt nauseous, and dizzy at around 1 p.m.. The situation improved a little in the evening and I was alright this morning. I took my drugs at 8 a.m. and in about an hour my stomach feels 'tight' and I feel sick. My problems are obviously from the stomach and the finger points at Apixaban. Has anyone any views or suggestions? As far as I can tell there are no obvious bleeding signs. Thanks for any help. TerryW

5 Replies

  • i had and still have similar symptoms, was on Apixaban now on Pradaxa (does the same job) I find it varies from day to day whether I am sickly about an hour after taking the tablet. I take 2 Pradaxa one in the evening that nearly always gives me indigestion like its not gone down properly but I take it with a glass of water so dont know what else I can do. And then other days I take them and everything fine. I dont like talking to my GP about this because he will probably want to change it again so I will start at the beginning once again. Best wishes

  • I am taking dabigatran (Pradaxa) I had trouble with it initially but then had advice from CDreamer on this site. She said that it needed an acidic stomach. I Googled it and she was proved to be correct. The EP had prescribed 4 weeks of strong antacid tablets to go with the Pradaxa. Once I had ditched the antacids I was, and remain, fine.

    Can I suggest that you Google Apixaban and see what advice is there?

  • One thing that was mentioned at the Patients Day (Conference) yesterday was that if people had side effects with the NOACs then they should tell their GP and get their GP to report it back so that the NHS and the manufacturers get feedback (ie to improve things and possibly revise their instructions).

  • Hi I've been on Apixaban am and pm since March this year,I also have Rheumatoid Arthritis,with all the medication that involves,but I've had no problem with Apixaban!

  • I would like to thank everyone for their replies.I have been on a break for a few days and I have generally been ok, but I shall monitor things now that I am back.It is good to be part of a team! TerryW.

You may also like...